Texas, 2004

Hail in Texas, August 25, 2004

August 25, 2004 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 25, 6:40 PM CST, 50 minutes earlier.

Area forecast discussion, Aug 25, 6:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT WED AUG 25 2004

.UPDATE...
UPDATED WORDED AND GRIDDED FORECASTS HAVE BEEN SENT FOR THE
THUNDERSTORMS THAT HAVE DEVELOPED IN THE NORTHWESTERN COUNTIES.
THUNDERSTORMS OVER WEST CENTRAL TEXAS ARE NOT EXPECTED TO MAKE IT
INTO THE FORECAST AREA TONIGHT...THUS HAVE JUST ADJUSTED CLOUD COVER
IN THE SOUTHWEST FOR THE ASSOCIATED CIRRUS BLOWOFF FROM THESE STORMS.

#58

&&

.AVIATION...
630 PM CDT WED AUG 25 2004
CONVECTION OCCURRING FROM KCOM SWWD TO KE29/KP07/KMRF IS EXPECTED TO
REMAIN SW OF THE KDFW/KACT TRACONS THIS EVENING AND SHOULD NOT
PRESENT A PROBLEM FOR THE AIRPORTS. ETA/GFS BOTH PROG AN
UNSEASONABLY STRONG NOCTURNAL LOW-LEVEL JET TO DEVELOP RAPIDLY AFTER
DUSK...WITH A CORRESPONDING INCREASE IN COVERAGE OF WARM ADVECTION
STRATUS ON THURSDAY MORNING. WILL ADVANCE TIME OF INITIAL STRATUS
DECKS BY APPROXIMATELY 2 HOURS AT ALL SITES...WITH BKN CIGS POSSIBLE
AT KACT BY 26/06-08Z AND AT METROPLEX AIRPORTS BTW 26/08-10Z.
ALTHOUGH SFC WINDS WILL INCREASE LATER TONIGHT...A PERIOD OF
LOW-LEVEL WIND SHEAR WORDING MAY BE NEEDED FOR THE PRE-DAWN HOURS...
AS LLJ MAY INTENSIFY TO 40 KTS. DECKS SHOULD SCATTER/LIFT BY
26/14-16Z...WITH SCT CU FIELD FOR REMAINDER OF TAF PERIOD. SFC WINDS
TO BE SLY THROUGH THE PERIOD...INCREASING TO 12G20KT BY 26/06Z AND
TO 15G25KT BY END OF THE FORECAST PERIOD.

65/DD

&&

.PREV DISCUSSION...
NOT MUCH CHANGE IN THE WEATHER UNTIL LATE SATURDAY WHEN A WEAK COLD
FRONT WILL MOVE INTO NORTH TEXAS.  FRONT WILL BRING A CHANCE OF
THUNDERSTORMS TO ALL OF NORTH TEXAS BY SUNDAY WITH SLIGHTLY COOLER
WEATHER.  UNTIL THEN AIRMASS WILL REMAIN TOO CAPPED FOR ANY TSTM
DEVELOPMENT DUE TO H5 RIDGE OVER TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  96  78  96 /   0   0   0   0
WACO, TX              77  97  77  96 /   0   0   0   0
PARIS, TX             73  93  73  92 /   0   0   0   0
DENTON, TX            76  95  76  94 /   0   0   0   0
MCKINNEY, TX          75  95  75  94 /   0   0   0   0
DALLAS, TX            78  96  78  96 /   0   0   0   0
TERRELL, TX           76  95  76  94 /   0   0   0   0
CORSICANA, TX         76  95  76  94 /   0   0   0   0
TEMPLE, TX            76  97  76  96 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES TXZ118>119.

&&
Hazardous weather outlook, Aug 25, 3:00 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT WED AUG 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A HEAT ADVISORY IS IN EFFECT FOR TARRANT AND DALLAS COUNTY THROUGH
THURSDAY.  AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 108
WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER 70S.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA OF NORTHWEST OF
A BOWIE...TO SHERMAN LINE. CLOUD TO GROUND LIGHTNING...SMALL HAIL...
AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL MOVE INTO NORTH TEXAS SATURDAY NIGHT AND SUNDAY
AND BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

In the hours before

Special weather statement, Aug 25, 6:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
739 PM CDT WED AUG 25 2004

TXZ091-260145-

MONTAGUE-
738 PM CDT WED AUG 25 2004

...SPECIAL WEATHER STATEMENT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FLEETWOOD...OR 5 MILES
NORTHWEST OF NOCONA...MOVING NORTHEAST TOWARDS OKLAHOMA AT 30 MPH.

NOCONA IS IN THE PATH OF THIS STORM.

ONE HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

The radar

The Altus AFB radar (KFDR), 129 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Montague

When
August 25, 7:30 PM CST
Where
Montague County, 9 mi NNE of Nocona
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.917, -97.683

Occurred 3 miles north of Lake Nocona.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419083.